MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72202600
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a shoulder case anchor broke during insertion, all pieces were removed.The procedure was successfully completed without delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3,h6: one 72202600 twinfix ultra pk 5.5mm suture anchor was used for treatment but not returned for evaluation.Due to unavailability, investigation, evaluation and conclusions were limited.If objective evidence becomes available to assist with evaluation, the complaint may be revisited.Factors that may affect device performance include: device storage, device ability, surgical ability, procedure location and tissue condition.Influences that could compromise product performance or integrity include: 1) alternate prep method, instruments or method used.2) incompatible or unexpected bone density/condition.3) incomplete anchor insertion.4) unexpected bone condition/density.5) use of excess torque.6) loss of or lack of axial alignment.Instructions for use are quite specific for this device.Per instructions for use: ¿use of excessive force during insertion can cause failure of the suture anchor or insertion device.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.Complaint history review for the lot number reported, indicated a similar allegation.Lot review did not indicate any condition or product/procedure failures that support the reported allegation.Product met specifications upon release to distribution.

Brand Name
TWINFIX ULTRA PK 5.5MM W/3UB-WHT BL &BLK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9307521
Report Number1219602-2019-01421
Device Sequence Number16722160
Product Code MBI
UDI-Device Identifier03596010647481
UDI-Public03596010647481
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2024
Device Catalogue Number72202600
Device Lot Number2030924
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer01/09/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1